Jump to content

Pots Q's And Med Q's. Can You Please Help Me?


suziebear
 Share

Recommended Posts

Hi,

Well I am a little lost. I have a neurologist who diagnosed pots after a tilt table test and a cardiologist who put me into hospital and monitored my heart for 24 hours and says I definately do not have pots. GP ... Well they don't know who to believe.

I have been doing my blood pressure and heart rate every morning as soon as I wake up before I get out of bed both lying then standing. So lying it is always 115-120 on 68-75 with a pulse of 65-73. Then when I stand at 1, 3 and 5 mins my blood pressure drops to 97-103 on 60-72 and my pulse jumps to 104-120. I also see similar results during the day if I do it but just not as great a jump. Can anyone tell me if this is a pots style of progression?

I am seeing a new cardiologist but can't get into him till the end of February. His name is Dr Stephen Pavia. He is now back in Australia but was at the Cleveland Clinic for a few years. Has anyone else seen or heard of him??? I really need to find someone with patience who will help me. I need to try and look after my children.

Or can anyone recommend a POTS cardiologist in Brisbane?

Anyway my GP wants me to start the florinef. This is really worrying me. My body does not react well to any medication. Ever. My fear is - every now and again (like this morning) my blood pressure will be high. Not ridiculously high but not reason (no exertion etc) will be up to 140/90. If I take the florinef which if I have researched right should increase my blood pressure what happens to the times when it is high allready? Will this make it 100 times worse or be dangerous? This is really stopping me from starting the drug that may hopefully take away my dizziness which I battle every day.

What is everyone elses experiencse with florinef?

Sorry for rambling. I am just really struggling with the diagnosis, then having it taken away, then being told take the drug, but the unknown. I would really appreciate all of your help and support.

Thanks a million in advance.

Suzie.

Lost in the Australian system somewhere.

P.S. This has been going on for 5 years ever since the birth of my son. I also had a baby girl 9 weeks ago. All the symptoms got worse in my pregnancy and have been worse again since the birth.

Link to comment
Share on other sites

Hey Suzie,

Based on you numbers it appears that you DO have POTS. The criteria is a 28-30 BPM jump in HR from supine (lying) to standing. You certainly qualify. I notice that your BP also drops upon standing. I wonder if you were to stand perfectly still for a long period of time (30-45 mins)., would you ultimately faint? If so, you may also have NMH or NCS. Many folks have both conditions.

I understand your hesitancy with florinef. I take it intermittently as needed. Once I'm feeling better, I have to stop because it bumps my BP too high. The trick with florinef is to start with a really, really low dose. Many doctors, who are not experienced with autonomic dysfunctions, accidentally prescribe too high of a dose.

I would start with a 1/4 of a 0.01 tablet. Many of us cut them. Stay at that dose for a half week or longer. If you feel better and your BP doesn't jump too high, you may be at the correct dose. If you want to go higher, bump up an additional 1/4 tablet for another half week, while carefully monitoring your BP. If it gets high- even 140/90, back down to your previous level. Florinef only works with lots of additional salt and water. Make sure you are staying very well hydrated and eating plenty of salt. A headache is another sign that your dose is too high- be on the look-out for that.

Sorry your docs aren't agreeing. Many cardiologists aren't familiar with POTS/NMH/NCS. Very frustrating. Congratulations on your new baby. I KNOW you are very busy and need to start feeling better ASAP to take good care of your children. I hope the florinef (in a tiny dose!) helps. It has been a godsend to me. I almost instantly feel more stable, more energy and hungrier (!) when I take it. Let us know how it works.

All the best-

Julie

Link to comment
Share on other sites

Hi Suzie

I am in Australia too, in Perth though. My advice regarding Dr's is to keep going to different Drs until you find the right one. That's what I had to do (after some wonderful advice from people on this forum a while ago). I now have found a Doc who is not only very capable, but genuinely interested in my case. I asked my GP to refer me to a Cardiac Electrophysiologist, and I wish I had done a year ago! He immediately went off and researched some of the long term side effects of the chemo and radio I had in my 20's and made me feel like I wasn't going crazy lol.

The first thing he did (while organising other tests and "having a think" about my case) was to take me off the beta blockers I was on (which were not agreeing with me, but my previous Cardio had told me were my only option) and put me on Florinef. I take 100mcg per day (which people tend to say is too high a dose, but everyone is different and it works for me) . Now, at first I was VERY wary of taking Florinef because of other people's experiences with it. Also, my whole life my blood pressure has been on the low side apart from the last 12 months in which it has tended toward the high side, so the possible increase in blood pressure worried me too. But I decided eventually that I would give it a try.

It's been an absolute godsend to me. I used to faint regularly, multiple times a day sometimes. I haven't fainted once since I've been taking the meds. I actually have had an 'event monitor' for the last week but there's really been nothing going on to record apart from one dizzy spell and some palps. The only things I've really noticed on a negative note has been that for the first week I didn't eat very much, felt a bit queasy. Plus I can feel a bit queasy when in the car (passenger, I don't drive).

My treatment is definately still ongoing, and there is more my new Cardio guy wants to do but at the moment I feel better than I have since I got sick.

So my advice regarding the Florinef is that you try it. If it doesn't agree with you, your Dr will organise for you to come off it.

Link to comment
Share on other sites

Hi,

Thanks so much for your reply's. Reading them is very interesting.

I am trying to increase salt in my diet and also fluids. I have not tried the energy drinks as my body does not do well on any preservatives or medications at all. But after reading so much about them on here maybe I should be trying them.

I will try the florinef. Just need to get brave enough to try day 1.

I look forward to hearing from you all and staying in touch.

Once again... Thank you all.

Cheers

Suzie

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...